Discussion

I needed to disable self-signups because I’ve been getting too many spam-type sign-ups lately. Please contact me directly if you want membership on this forum. Thanks.

Forum Navigation
Please to create posts and topics.

want a swollen face ?

https://www.ncbi.nlm.nih.gov/pubmed/16703787

Isotretinoin (13-cis-retinoic acid) is a retinoid that is used to treat cystic acne, comedonal acne, and other diseases. For the treatment of acne, isotretinoin is dosed at 0.5 to 2 mg/kg daily for 5 months with a target total dose of approximately 120 mg/kg. Its most common side effects are mucocutaneous and ocular in nature (ie, cheilitis, ocular sicca, and decreased dark adaptation). It can also cause xerosis. Patients should be made aware of these side effects before taking isotretinoin and also that utilization of moisturizers and eye drops can help to mitigate such side effects. Sometimes, however, the dose of isotretinoin needs to be decreased to reduce the induction of side effects. Isotretinoin's most significant side effect is the induction of birth defects if a fetus is exposed to isotretinoin, which is pregnancy category X. Isotretinoin should be used with 2 forms of birth control by fecund women. It can rarely increase serum levels of triglycerides, which can, if very elevated, be related to the development of pancreatitis and xanthomas. Isotretinoin's well-documented but rarer side effects include intracranial hypertension. It can induce bony changes. A review of the literature demonstrates that isotretinoin is not linked to depression and suicide. Facial swelling has been linked to isotretinoin use in 3 previous case reports. We note herein the first case of facial swelling that occurred in an acne patient being treated with isotretinoin who at the time the swelling developed had no cysts, comedones, pustules, or evidence of bacterial infection. Possible reasons for the patient's facial swelling include some type of retinoid induced angioedema, exacerbation of inflammation by isotretinoin, and isotretinoin induced capillary leak syndrome.

I am really starting to see that my face looks a bit deflated from my high VA times.  My nose is thinner.  My cheeks less "apple".  My lips less full.   Now, as a woman of 57, this might actually NOT be seen as helpful haha.   But I do remember a naturopath telling me that he thought my face was a bit swollen.

Others here have talked about changes to the "fascia".   They are seeing changes to the modeling of their bodies and faces.  Perhaps both less swelling and less extra fat put on .

I remember reading the book Type 2 Hypothyroidism by Mark Star.  He talked a LOT about facial changes that accompany low thyroid.  In fact, before thyroid tests, people used the presence of "myxedema" to diagnose low thyroid.  It is known that myxedema isn't actually fat.

The book left me a bit stymied because even though it's premise is true (that there does seem to be some problem with the way we are treating low thyroid, in other words, just giving thyroid hormone isn't entirely helping).   The parallels to diabetes 1 and 2 were interesting.  But the book didn't seem to have an answer for WHY.  Perhaps VA toxicity is at least part of the answer to why.

My face and shoulders had a lot of swelling too on A supplements , went down very quickly when I left them . 

A good example of myxedema.  Also look at the hair change.  My hair has changed similarly.

File:PSM V51 D499 Myxoedema before and after treatment.png - Wikimedia  Commons

Myxedema

The IN-coming president here in the US appears to have chosen this MD as *Health* Secretary (below) (age 64).  I wonder about VA toxicity here.   I've also wondered about the OUT-going president being known as "orange man" and whether he has VA toxicity.    (I can't help but notice, now, when people I see have an orange/yellow and/or swollen face.   It is a tough subject to breach with friends and family)   If VA causes an orange or swollen face, it isn't something doctors know yet, and money isn't buying you a free pass.